[phpBB Debug] PHP Notice: in file [ROOT]/ext/valhallasoftware/talkhealth/event/main_listener.php on line 137: Undefined offset: 0
talkhealth forums • Perspiring increases atopic eczema
Page 1 of 1

Perspiring increases atopic eczema

Posted: Thu Jul 13, 2017 3:21 pm
by Di Graham
Had atopic eczema all my life (now 73/recently widowed).Am finding that when I perspire in certain areas ie, wrists,inner arms, feet, elbow bends,etc, the skin becomes very itchy (from the salt in the perspiration??) heat lumps appear,with eczema . Have tried all sorts of things to keep cool but it's an ongoing problem--worse in summer but not confined to a time of year. I have a busy life,particularly as I have to do everything on my own, which includes being active in an effort to stay as healthy as possible. I try not to use any steroid creams because my skin is already thinning with age.
Practical suggestions would be useful please.Hopefully there will be something I'm not doing already.

Re: Perspiring increases atopic eczema

Posted: Thu Jul 13, 2017 9:09 pm
by Dr Nisith Sheth
Thanks very much for your post. The sodium in sweat can both dry out the can and irritate the skin. Keeping skin well moisturised will help. As will a soap substitute. Steroid creams will help and contrary to popular belief will not cause skin thinning even in aged skin if used properly- episodically and/or for relatively short periods of time. You GP or dermatologist will advise which steroid is the correct one and how long you can use it for safely

If you are not keen on steroids still then there are non steroid eczema creams such as calnicuerin inhbitors which never thin the skin. Again your GP or dermatologist can prescribe these.

Re: Perspiring increases atopic eczema

Posted: Sun Jul 16, 2017 8:23 am
by Di Graham
Many thanks for the information confirming the problem with salt from my perspiration.The body must produce it because I've always disliked salty foods and use minimum in cooking. Already use soap substitutes and try to keep as well moisturised as possible but one can always do better Upping the number of times I cream the worst areas is something I can do. Think I need to go back to my GP and discuss some non steroidal creams I might try. In the meantime I will use the steroids, I have, according to the instructions given.